Alert archive / California / Winter Storm Watches in 2006
Winter Storm Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Mar 3, 2006, 3:20 PM PST. It took effect at Mar 4, 2006, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 3:20 PM PST (23:20 UTC)
- In effect from
- Mar 4, 2006, 10:00 PM PST
- Expired
- Mar 4, 2006, 4:06 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 032320 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 PM PST FRI MAR 3 2006 CAZ004-041300- /O.NEW.KEKA.WS.A.0004.060305T0600Z-060306T0000Z/ UPPER TRINITY RIVER- 320 PM PST FRI MAR 3 2006 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. ANOTHER STRONG STORM WILL AFFECT NORTHWEST CALIFORNIA SATURDAY NIGHT INTO SUNDAY. HEAVY PRECIPITATION IS EXPECTED TO BEGIN LATE SATURDAY EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO REMAIN BETWEEN 3000 AND 4000 FEET...WITH 8 TO 12 INCHES OF SNOW POSSIBLE ABOVE 4000 FEET. STRONG GUSTY WINDS ARE ALSO LIKELY WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS46 KEKA 041206 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 406 AM PST SAT MAR 4 2006 CAZ004-050115- /O.UPG.KEKA.WS.A.0004.060305T0600Z-060306T0000Z/ /O.NEW.KEKA.WS.W.0002.060305T0600Z-060306T0600Z/ UPPER TRINITY RIVER- 406 AM PST SAT MAR 4 2006 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER STRONG STORM WILL AFFECT NORTHWEST CALIFORNIA LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. HEAVY PRECIPITATION IS EXPECTED TO BEGIN LATE SATURDAY EVENING AND CONTINUE THROUGH LATE SUNDAY EVENING. SNOW LEVELS ARE EXPECTED TO REMAIN BETWEEN 2500 AND 3500 FEET DURING THIS EVENT...WITH UP TO 12 INCHES OF SNOW POSSIBLE ABOVE 3000 FEET BY SUNDAY EVENING. STRONG GUSTY WINDS ARE ALSO LIKELY WITH THIS STORM ON SUNDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ003-050115- /O.NEW.KEKA.WS.W.0002.060305T0600Z-060306T0600Z/ NORTH COAST INTERIOR- 406 AM PST SAT MAR 4 2006 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. ANOTHER STRONG STORM WILL AFFECT NORTHWEST CALIFORNIA LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. HEAVY PRECIPITATION IS EXPECTED TO BEGIN LATE SATURDAY EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO START OUT BETWEEN 2500 AND 3500 FEET...WITH 8 TO 12 INCHES OF SNOW ACCUMULATION POSSIBLE ABOVE 3000 FEET BY SUNDAY EVENING. STRONG GUSTY WINDS ARE ALSO LIKELY WITH THIS STORM ON SUNDAY MORNING.| $$ MJV
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 3, 3:15 PM PST, 5 minutes earlier.
Area forecast discussion, Mar 3, 3:15 PM PST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 315 PM PST FRI MAR 3 2006 .SYNOPSIS...A WEAK UPPER RIDGE WILL BUILD INTO THE REGION THIS EVENING INTO SATURDAY GIVING THE REGION A BRIEF BREAK IN THE WEATHER PATTERN. ANOTHER PACIFIC SYSTEM WILL APPROACH THE REGION ON SUNDAY...BRINGING ANOTHER SHOT OF COLD AIR AND MOISTURE THROUGH NEXT WEDNESDAY. && .DISCUSSION...THE UPPER LOW RESPONSIBLE FOR THE RAIN AND SNOW OVER THE PAST COUPLE DAYS IS CONTINUING TO FILL AND MOVE OUT TO THE EAST. ISOLATED SHOWERS WILL CONTINUE THROUGH THIS EVENING ON THE BACK SIDE OF THIS LOW. LATE TONIGHT INTO SATURDAY MORNING...A WEAK RIDGE WILL GIVE NORTHWEST CALIFORNIA A BRIEF BREAK FROM THE RAIN AND HEAVY SNOW. LATE SATURDAY INTO SUNDAY...THE NEXT STRONG SYSTEM WILL APPROACH NORTHWEST CALIFORNIA...BRINGING YET ANOTHER ROUND OF WIND...RAIN AND SNOW. MODELS ARE IN GOOD AGREEMENT WITH THE HANDLING OF THIS SYSTEM. THIS LOW LOOKS TO HAVE A BETTER TAP INTO TROPICAL MOISTURE THAN THE PREVIOUS ONE. GFS IS INDICATING A STREAM OF 1+ INCH OF PW FROM NEAR THE HAWAIIAN ISLANDS INTO CALIFORNIA BY SUNDAY MORNING. MODEL TIMING LOOKS REASONABLE WITH LIGHT RAIN DEVELOPING BY SATURDAY AFTERNOON OVER THE NORTHERN PORTIONS OF THE CWA AND SLOWLY SPREADING SOUTH. THE BRUNT OF THE HEAVIER RAIN AND SNOW WILL COME SUNDAY AS THE FRONT APPROACHES THE COAST. THE HIGHEST PRECIP TOTALS LOOK TO BE IN THE SOUTHERN PORTIONS OF THE CWA...HOWEVER THE ENTIRE CWA CAN EXPECT LIQUID TOTALS OF 1 TO 3INCHES WITH LOCALIZED HIGHER AMOUNTS. BASED ON THE STRENGTH OF THIS LOW...WILL ISSUE A HIGH WIND WATCH FOR ZONES 1 AND 3 AND WINTER STORM WATCH FOR ZONES 3...4 AND 76. ADVISORY LEVEL WINDS ARE ALSO POSSIBLE IN ZONE 2 AND 4. IN THE EXTENDED...A SERIES OF SHORTWAVES WILL CONTINUE TO PRODUCE SHOWER ACTIVITY THROUGH THE FORECAST PERIOD. WILL GO WITH A BROAD CHANCE OF PRECIP THROUGH DAY 7. IF THE MODELS CONTINUE ON TRACK...WEDNESDAY LOOKS TO BE THE WETTEST PERIOD. && .MARINE...A WINDSHIFT WILL OCCUR LATER THIS AFTN INTO ERLY EVENING IN THE NEAR SHORE WATERS AS SOUTH WINDS AHEAD OF A WEAK FRONT SWITCH TO THE WNW. THIS WILL BE SHORT-LIVED AS SE WINDS GET UNDERWAY AFTER MIDNIGHT IN ADVANCE OF A DVLPG STORM SYSTEM. GALE WARNING REMAINS POSTED ALL WATERS FOR SOUTHERLY GALES SAT AFTN AND NIGHT. STEEP S AND SW SWELL STILL APPEARS LIKELY SUNDAY INTO MONDAY AS 2 SEPARATE NEARBY FETCH REGIONS GENERATE SHORT PERIOD ENERGY THIS WAY. THUS HAZ SEAS WARNING COND INITIATED FOR 3RD PERIOD. STORM FORCE WIND GUSTS STILL LOOK LIKE A GOOD BET SAT NIGHT AND HAVE KEPT THAT WORDING TO 50 KT LOCALLY SINCE DURATION OF THESE WINDS LOOK TO BE LIMITED...BUT MORE THAN 2 HOURS (OR 3 HOURLY BUOY OBS) WOULD VERIFY EVENT SO LATER SHIFTS SHOULD RE-EXAMINE STORM FORCE POTENTIAL WITH NEWEST MODEL RUN. && .AVIATION...PLEASE SEE TAF AND TWEBS FOR DETAILS. && .EKA...WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY...PZZ450>475 && KLEESCHULTE/COLBY VISIT US AT WWW.WEATHER.GOV/EUREKA
In the hours before
Local storm report, Mar 3, 11:06 AM PST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1106 AM PST FRI MAR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 1 ESE ZENIA 40.19N 123.46W
03/02/2006 E6.0 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL 12 TO 16 INCHES
0700 AM HEAVY SNOW 1 ESE ZENIA 40.19N 123.46W
03/02/2006 E6.0 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL 12 TO 16 INCHES
&&
SCOTTLocal storm report, Mar 3, 11:08 AM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1108 AM PST FRI MAR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 10 N LAYTONVILLE 39.81N 123.48W
03/02/2006 E15.0 INCH MENDOCINO CA TRAINED SPOTTER
STORM TOTAL 2 FEET.
&&
SCOTTThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:20 PM PST | High Wind Watch | EKA | 13 hr |
Nearby
Winter Storm Watches in California, 2006Every winter storm watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.